Volume 19 (2015)

Download this article
Download this article For screen
For printing
Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
MSP Books and Monographs
About this Series
Editorial Board
Ethics Statement
Author Index
Submission Guidelines
Author Copyright Form
Purchases
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989
Monoids in the mapping class group

John B Etnyre and Jeremy Van Horn-Morris

Geometry & Topology Monographs 19 (2015) 319–365

arXiv: 1504.02106

Abstract

In this article we survey, and make a few new observations about, the surprising connection between sub-monoids of the mapping class groups and interesting geometry and topology in low-dimensions.

Keywords
mapping class group, monoid, contact geometry
Mathematical Subject Classification 2010
Primary: 57R17
Secondary: 20F36
References
Publication
Received: 10 August 2015
Accepted: 14 August 2015
Published: 29 December 2015
Authors
John B Etnyre
School of Mathematics
Georgia Institute of Technology
Atlanta, GA 30332-0160
USA
http://www.math.gatech.edu/~etnyre
Jeremy Van Horn-Morris
Department of Mathematics
University of Arkansas
Fayetteville, AR 72701
USA